MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD MIXJECT 20MM W/20G X 1.5'' NEEDLE

WEST PHARMA. SERVICES IL, LTD MIXJECT 20MM W/20G X 1.5'' NEEDLE
Model Number 9070103
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
West il is currently investigating this complaint.The device has not yet been returned to west il for an evaluation.However, a photograph was provided to west il by the customer with a visible particle as reported inside of the packaged device.Upon completion of the west il investigation and if additional information is provided from the customer, a follow-up report will be submitted.
 
Event or Problem Description
The customer, gp pharm, contacted west pharma.Services, il ltd.(west il) on 22jun2023 to report that during packaging and quality control of batch 230173, lot f967, one unit of the mixject 20mm w/20g x 1.5" needle was found with a particle inside of the packaged device.The event was discovered prior to patient use.
 
Additional Manufacturer Narrative
On (b)(6) 2023, the customer, gp pharm., contacted west pharma.Services, il ltd.(west il) with additional information.It was reported that during packaging and quality control of the mixject 20mm w/20g x 1.5" needle, lot f967, two additional units were found with foreign material inside the sealed and packaged products.West il, is currently investigating this complaint.The devices have not yet been returned to west il for evaluation.However, photographs were provided to west il with visible foreign material as reported inside of the packaged devices.Upon completion of the west il investigation and if additional information is provided from the customer a follow up report will be submitted.
 
Additional Manufacturer Narrative
A preliminary investigation was performed by west il.According to production records review, lot# f967 was manufactured according to relevant procedures, tested before release, shipped according to specifications, and sealed by a nelipak sealing machine.Batch record for lot# f967 was reviewed and no ncm's were found.All qc inspections were conducted according to procedures during production, no issues were noticed.The incoming inspection records of the tyvek and blister used for the manufacturing of lot# f967 were reviewed, no issues were noticed.The incoming inspection records of the needles used for the manufacturing of lot f967 were reviewed.No ncm were noticed related to the reported issue and no other issues were noticed.Three samples were returned and received at west il and were inspected.In a visual inspection, the first sample had a free particle was observed inside the blister.The second sample, a fiber was noticed over the cannula.The third sample, a particle was noticed over the cannula.An official supplier complaint was sent to the contract manufacturer with a request for an investigation on the sample with the yellow particle.According to the contract manufacturer preliminary investigation, batch records were reviewed for this lot, during the manufacturing process 5,250 products were inspected, no products were found with any foreign particles.For the final inspection, 5,075 products were inspected, and none were found with any foreign particles.This lot was sealed on a semi-automatic nelipak sealing machine, while the blister with the product and the tyvek are manually placed in this machine for the sealing process.According to the characteristics of the yellow particle inspected by an ogp magnification x80, the particle was identified as a part of the plastic needle hub.Regarding the two additional samples with foreign matter seen on the cannula, an official supplier complaint was sent to the needle supplier.According to the needle supplier report, production records were reviewed, no deviation was indicated.Retained samples were checked, and no deviations were found.A follow up report will be submitted upon receipt of the finalized reports including samples analysis from both suppliers.
 
Additional Manufacturer Narrative
Retained samples from lot#: f967 were 100% inspected by the contract manufacturer, no issues were observed.An official supplier complaint was sent to the contract manufacturer.According to the contract manufacturer's investigation, one product was observed with a yellow free particle inside of the product blisters.It is most likely that the free particle was adhered to the opened product during the manual operation at the sealing station, or it was adhered from one of the supplied the raw materials.Regarding the two products with foreign matter on the cannula, the most probable root cause was due to insufficient process and procedure to avoid foreign material adhering to the product.Additionally, the returned samples were tested to identify the foreign materials.According to the test results, one material was identified as polypropylene, and the second material was identified as silicon rubber.Corrective actions were issued by the contract manufacturer and the needle supplier to update their procedures in effort to reduce environmental exposure to the products.No other similar justified complaints were found.Device manufacturing date updated to 12dec2022.No further corrective action is required by west il.

Brand Name
MIXJECT 20MM W/20G X 1.5'' NEEDLE
Common Device Name
MIXJECT 20MM W/20G X 1.5'' NEEDLE
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key17373215
Report Number3000223297-2023-00011
Device Sequence Number7145816
Product Code LHI
UDI-Device Identifier07290108240832
UDI-Public07290108240832
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K963583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number9070103
Device Catalogue Number9070103
Device Lot NumberF967
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/04/2023
12/27/2023
04/07/2024
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/29/2023
01/24/2024
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown